| Model Number |
NV-4-10-HELIX |
| Medical Device Problem Codes |
Separation Failure (2547); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received report that the concerto coil could not be delivered.There was no patient injury.No other information was known or available regarding the event.Additional information was received that there was no resistance, the issue was the coil was not possible to be released during the release process.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Additional information was received that there were no attempts made to detach the coil using the instant detacher.The hcp attempted to release it manually.Prior to coil non-detachment, there was no resistance to move the coil in the micro or to release, the coil would just not be possible to be released during the release process.
Additional Manufacturer Narrative
Product analysis: as found condition- the concerto pusher was returned for analysis within a shipping box, within two sealed tyvek biohazard pouch; within a sealed plastic biohazard pouch; within a resealable plastic biohazard pouch; and within a dispenser coil.Visual inspection/damage location details: the pusher was found broken distal to the break indicator.It is possible that a manual detachment was attempted at this location.The release wire was found broken at the same location.The coin was found still against the lumen stop.Blood was found under the ptfe shrink tubing and within the lumen stop.No damages or irregularities were found with the shield coil.The implant coil was already detached and not returned for analysis.The retainer ring was found damaged with dried blood found within the ring.Testing/analysis ¿n/a conclusion - based on the customer report and device analysis, the customer report of "non-detachment" was not confirmed as the implant was already detached.However, the failure could not be ruled out.It is likely the cause of the non-detachment is the blood found within the lumen stop and under the jacket causing the coin to become stuck within the lumen stop.The broken release wire likely occurred due to attempts to retract against the stuck release wire.The retainer ring was found damaged, likely detaching the implant coil.Possible causes for damaged retainer ring include, but not limited to, lack of hydration before procedure, continuous flush not performed during procedure (or insufficient continuous flush), tortuous anatomy, coil is not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, user advances/retracts the coil against resistance, or incompatible catheter.Customer reported no resistance during procedure.The likely cause could not be determined.As the proximal pusher segment, implant coil and instant detacher used during the event were not returned for analysis, any contribution of these subassemblies or the instant detacher towards the failure to detach could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Additional information received corrected that there were no attempts at all to release the coil.They could not start the release process as the coil was stuck in the microcatheter.There was not resistance when they were moving the coil forward with the pushwire, at which time no pushwire kink was observed.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Event or Problem Description
Additional information received reported the microcatheter was anasahi masters parkway soft catheter.